MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED/UNCEMENTED

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 36 MM 12/14 M / +4; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED/UNCEMENTED
Catalog Number 76539166
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery due to a fall at a nursing facility two weeks post operation and resulted in a peri prosthetic fracture that required the explantation of the femoral head implant.
 
Additional Manufacturer Narrative
Investigation results: the associated complaint devices were not returned for evaluation.A review of complaint history revealed no prior complaints for the listed lot.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Without the explant or the requested clinical information, the root cause of the peri prosthetic fracture cannot be determined.The future impact to the patient cannot be determined due to the lack of clinical information.No further clinical/medical assessment is warranted at this time.

Brand Name
BIOLOX DELTA HEAD 36 MM 12/14 M / +4
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED/UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7227913
Report Number1020279-2018-00094
Device Sequence Number1185425
Product Code LZO
UDI-Device Identifier03596010566966
UDI-Public03596010566966
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number76539166
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2018
Supplement Date Received by Manufacturer01/20/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;